MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX AR-600,HANDPIECE; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. ARTHREX AR-600,HANDPIECE; POWERED SURG ORTHOPEDIC INSTR
Model Number ARTHREX AR-600,HANDPIECE
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery the back part of the device became hot.There was no harm for patient, operator or third party reported.This was noticed before the surgery.No further information received.Update avoe 11-apr-2022: it was confirmed that the error occurred on the (b)(6) 2022 during a hip surgery.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Event description: it was reported that during a surgery the back part of the device became hot.The reported event was confirmed.The supplier evaluation revealed that after 15-20 seconds of idling the drive handpiece became warmer.The drive handpiece was disassembled and it was found out that the sensor magnet was twisted in relation to the control magnet (rotor cpl.491800).As soon as the sensor magnet and the control magnet are not optimally aligned with each other the handpiece is heating up.The rotor has traces of wear caused by the electronics in the area where the control magnet is fixed.This heats up the glue and lost its strength.The most likely cause of the reported failure is wear and tear.

Brand Name
ARTHREX AR-600,HANDPIECE
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19559072
Report Number1220246-2024-05945
Device Sequence Number11965036
Product Code HWE
UDI-Device Identifier00888867110175
UDI-Public00888867110175
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARTHREX AR-600,HANDPIECE
Device Catalogue NumberAR-600
Device Lot Number10710664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown